Pacific Journal of Mathematics

Primitive ideals and derivations on noncommutative Banach algebras.

Marc P. Thomas

Article information

Pacific J. Math., Volume 159, Number 1 (1993), 139-152.

First available in Project Euclid: 8 December 2004

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 46H40: Automatic continuity
Secondary: 46H20: Structure, classification of topological algebras


Thomas, Marc P. Primitive ideals and derivations on noncommutative Banach algebras. Pacific J. Math. 159 (1993), no. 1, 139--152.

Export citation


  • [1] X. Jiang, Remarks on automatic continuity of derivations and modulederiva- tions, Acta Math. Sinica, New Series, 4 (3) (1988), 227-233.
  • [2] B. E. Johnson, Continuity of derivations on commutative algebras, Amer. J. Math., 91 (1969), 1-10.
  • [3] B. E. Johnson and A. M. Sinclair, Continuity of derivations and a problem of Kaplansky, Amer. J. Math., 90 (1968), 1067-1073.
  • [4] K. B. Laursen, Some remarks on automatic continuity, Lecture Notes in Math., vol. 512, Springer-Verlag, Berlin and New York, 1976, pp. 96-108.
  • [5] M. Mathieu and G. J. Murphy, Derivations mapping into the radical, Arch. Math., to appear.
  • [6] C. Rickart, General Theory of Banach Algebras,Krieger, 1974.
  • [7] A. M. Sinclair, Automatic continuity of linear operators, London Math. Soc. Lecture Note Series, vol. 21, Cambridge Univ. Press, Cambridge, 1976.
  • [8] I. M. Singer and J. Wermer, Derivations on commutative normed algebras, Math. Ann., 129(1955), 260-264.
  • [9] M. P. Thomas, The image of a derivation is contained in the radical,Ann. of Math. (2), 128 (1988), 435-460.